MAUDE Adverse Event Report: SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER

SPECTRANETICS CORPORATION LLD EZ LEAD LOCKING DEVICE; STYLET, CATHETER
Model Number 518-062
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv), right atrial (ra), and left ventricular (lv) lead due to cied system/pocket infection.Spectranetics lld ez lead locking devices (lld ezs) were inserted into each lead to provide traction.Beginning with a spectranetics tightrail rotating dilator sheath, the ra and lv leads were removed successfully.Switching to the rv lead and when pulling on the lld ez, the lld ez broke proximal to the mandrel.The physician was still able to use the lld ez and the rv lead was removed.The patient survived the procedure.This report captures a portion of the lld ez that separated in the patient; potential for harm.
 
Additional Manufacturer Narrative
A2-a6) patient information - not available from facility.B6/b7) patient information regarding relevant tests/laboratory data or medical history - not available from facility.H3) the lld was returned without the proximal section (proximal loop, distal loop, and proximal connector).The returned section includes the remaining distal portion of the lld where it connects to the proximal connector.The length is 754 mm from the distal end of the lead to the proximal end of the lld; however, the overall lld measurement length could not be determined since it was stuck inside a portion of the lead.Visual inspection found multiple wrinkles, cuts, and rips in the outer jacket, along with broken and coiled braid.Biologics were present along the length of the device.At the location of the separation stretched/mangled wire was observed.H6) based on the device evaluation and investigation, the cause of the observed damage/failure could not be established.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
LLD EZ LEAD LOCKING DEVICE
Common Device Name
STYLET, CATHETER
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key25490959
Report Number3007284006-2026-00348
Device Sequence Number16033018
Product Code DRB
UDI-Device Identifier00813132023072
UDI-Public(01)00813132023072(17)271110(10)0303628894
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K142116
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-062
Device Catalogue Number518-062
Device Lot Number0303628894
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2026
Initial Report FDA Received Date06/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LV LEAD (MANUFACTURER, MODEL UNK); RA PACING LEAD (MANUFACTURER, MODEL UNK); RV LEAD (MANUFACTURER, MODEL, TYPE UNK); SPECTRANETICS TIGHTRAIL DILATOR SHEATH
Patient SexUnknown